Alert archive / North Dakota / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 41, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 19, 2015, 8:21 PM CDT for 4 counties in North Dakota. It was in force for 54 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2015, 8:21 PM CDT (01:21 UTC)
- Expired
- Jun 19, 2015, 9:15 PM CDT
- In force
- 54 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Burleigh County, ND, McLean County, ND, Morton County, ND, Oliver County, ND
The radar
The Bismarck radar (KBIS), 49 km from the middle of the area, began a volume at 01:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 8:25 PM CDT | TSTM WND GST 60 | New Salem, ND | |
| Jun 19, 8:40 PM CDT | TSTM WND GST 75 | 8 Nne Crown Butte Lake, ND | |
| Jun 19, 8:45 PM CDT | TSTM WND GST 56 | 3 Nw Mandan, ND | |
| Jun 19, 8:45 PM CDT | TSTM WND GST 60 | 3 Sse Crown Butte Lake, ND | COMBINED WITH HEAVY RAIN. VISIBILITY ABOUT 10 FEET. |
| Jun 19, 8:45 PM CDT | TSTM WND GST 60 | 8 W Mandan, ND | COMBINED WITH HEAVY RAIN. VISIBILITY ABOUT 10 FEET. |
| Jun 19, 8:49 PM CDT | TSTM WND GST 60 | 7 N Mandan, ND | |
| Jun 19, 8:49 PM CDT | TSTM WND GST 60 | Double Ditch Indian Vil, ND | |
| Jun 19, 9:10 PM CDT | TSTM WND GST 76 | 2 Nnw Mandan, ND | SPOTTER REPORTED PARTS OF ROOF TORN OFF A GROUP HOME. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 3:01 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 1.4 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1150 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 1580 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
100
WUUS53 KBIS 200121
SVRBIS
NDC015-055-059-065-200215-
/O.NEW.KBIS.SV.W.0041.150620T0121Z-150620T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
821 PM CDT FRI JUN 19 2015
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN BURLEIGH COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
SOUTHERN OLIVER COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
NORTHWESTERN MORTON COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
SOUTHEASTERN MCLEAN COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
* UNTIL 915 PM CDT
* AT 820 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NELSON
LAKE...MOVING EAST AT 30 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
LAKE HARMON AROUND 850 PM CDT.
MANDAN AROUND 855 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE DOUBLE
DITCH INDIAN VILLAGE...SWEET BRIAR LAKE...BALDWIN...JUDSON...CROWN
BUTTE LAKE...PRICE AND SANGER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4673 10191 4718 10147 4720 10058 4676 10098
TIME...MOT...LOC 0120Z 285DEG 26KT 4701 10126
HAIL...1.00IN
WIND...70MPH
$$
MARTIN1 follow-up statement
208
WWUS53 KBIS 200153
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
853 PM CDT FRI JUN 19 2015
NDC015-055-059-065-200215-
/O.CON.KBIS.SV.W.0041.000000T0000Z-150620T0215Z/
BURLEIGH ND-OLIVER ND-MORTON ND-MCLEAN ND-
853 PM CDT FRI JUN 19 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR NORTHWESTERN BURLEIGH...SOUTHEASTERN OLIVER...NORTH CENTRAL
MORTON AND SOUTHEASTERN MCLEAN COUNTIES...
AT 853 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER LAKE HARMON...
OR 8 MILES NORTH OF MANDAN...MOVING EAST AT 30 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4674 10147 4719 10117 4720 10058 4676 10098
TIME...MOT...LOC 0153Z 285DEG 26KT 4695 10092
HAIL...1.00IN
WIND...70MPH
$$
MARTINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 6:53 PM CDT, 1 hour 28 minutes earlier.
Area forecast discussion, Jun 19, 6:53 PM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 653 PM CDT FRI JUN 19 2015 .UPDATE... ISSUED AT 625 PM CDT FRI JUN 19 2015 SEVERE WEATHER THREAT CONTINUES AS LINE OF STRONG TO SEVERE STORMS CONTINUE TO WORK INTO WESTERN NORTH DAKOTA. CORE OF STRONGEST INSTABILITY CONTINUES TO STRETCH FROM WESTERN INTO CENTRAL NORTH DAKOTA WITH SHEAR SUPPORTIVE OF SUPERCELLS. CURRENTLY MAIN THREATS REMAIN LARGE HAIL AND DAMAGING WIND GUSTS. AS THIS EVENING GOES ON AND STORMS WORK TOWARDS CENTRAL NORTH DAKOTA...LATEST GUIDANCE SUGGESTS A TRANSITION INTO A MORE ORGANIZED MCS WITH A BROADER DAMAGING WIND THREAT. STORMS SHOULD BE PUSHED MAINLY INTO THE JAMES RIVER VALLEY BY AROUND MIDNIGHT. UPDATE ISSUED AT 309 PM CDT FRI JUN 19 2015 QUICK UPDATE TO ISSUE SEVERE THUNDERSTORM WATCH 313 FOR WESTERN AND MOST OF CENTRAL NORTH DAKOTA IN EFFECT UNTIL 10 PM CDT. && .SHORT TERM...(THIS EVENING THROUGH SATURDAY) ISSUED AT 149 PM CDT FRI JUN 19 2015 SEVERE CONVECTIVE POTENTIAL THIS AFTERNOON AND EVENING HIGHLIGHTS THE SHORT TERM FORECAST. AS OF 1850 UTC...CUMULUS FIELDS ACROSS EASTERN MONTANA ARE CONTINUING TO GROW VERTICALLY WITH A FEW STORMS ALREADY ONGOING ACROSS NORTHEAST MONTANA INTO SOUTHERN SASKATCHEWAN. THE 15-17 UTC HRRR AND 12 UTC GLOBAL AND CONVECTIVE ALLOWING DETERMINISTIC SUITES DEPICT CONTINUED STRENGTHENING AND COVERAGE OF CONVECTION ACROSS EASTERN MONTANA THROUGH THE AFTERNOON WITH CONTINUED DESTABILIZATION AND MULTIPLE IMPULSES EMBEDDED WITHIN THE FAST WESTERLIES ALOFT. 21-22 UTC STILL LOOKS TO BE A REASONABLE ESTIMATE FOR CONVECTION TO FORM ACROSS OR MOVE INTO FAR WESTERN NORTH DAKOTA. STORMS ARE EXPECTED TO SPREAD INTO CENTRAL NORTH DAKOTA AROUND 00-02 UTC THIS EVENING. 2000-2500 J/KG OF ML CAPE AND STRONG DEEP LAYER SHEAR OF 40-50 KTS SUPPORTS SUPERCELLS WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. WHILE LOW LEVEL SHEAR IS WEAK AND LCLS A BIT HIGH...CERTAINLY CANNOT RULE OUT A TORNADO OR TWO GIVEN DISCRETE SUPERCELLS TO BEGIN THE EVENT. CONGEALING OF STORMS INTO A POSSIBLE MCS IS STILL FAVORED LATE THIS EVENING ACROSS NORTH CENTRAL SOUTH DAKOTA INTO SOUTH CENTRAL NORTH DAKOTA. SEE SPC MESOSCALE DISCUSSION 1072 FOR FURTHER DETAILS. CONTINUED MULTIPLE IMPULSES IN QUASI-ZONAL FLOW ALOFT CONTINUE THE THREAT FOR ISOLATED TO SCATTERED STORMS CENTRAL ON SATURDAY. A FEW MAY BE STRONG TO SEVERE WITH RESIDUAL UPPER 50S TO LOWER 60S DEWPOINTS IN PLACE. .LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY) ISSUED AT 149 PM CDT FRI JUN 19 2015 A CONTINUATION OF SHORTWAVE TROUGHS MIGRATING THROUGH A QUASI-ZONAL FLOW PRODUCING CHANCES FOR SHOWERS/THUNDERSTORMS REMAINS THE THEME. SUNDAY WILL FEATURE A SHORTWAVE TROUGH SLIDING ACROSS NORTHERN NORTH DAKOTA/SOUTHERN CANADA ACCOMPANIED BY A 90KT JETSTREAK. THE ECMWF ADVERTISES A 120KT JET AND IS SLIGHTLY FARTHER SOUTH THAN THE GFS. THUS ENHANCED LIFT VIA THE RIGHT ENTRANCE REGION OF THE JET RESULTING IN THE HIGHEST POPS/LIKELY TO CATEGORICAL ACROSS THE NORTHCENTRAL...WITH A CHANCE OF THUNDERSTORMS ELSEWHERE. SOME THUNDERSTORMS WILL BE STRONG TO SEVERE THUNDERSTORM. POSSIBLY A BREAK ON MONDAY AS A TRANSITORY SHORTWAVE RIDGE SLIDES THROUGH. THEREAFTER...EXPECT SHORTWAVE TROUGHS EVERY 24HR TO 36HR PROMOTING CHANCES OF SHOWERS/THUNDERSTORMS TUESDAY THROUGH FRIDAY. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING) ISSUED AT 625 PM CDT FRI JUN 19 2015 LINE OF STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO PUSH THROUGH WESTERN INTO CENTRAL NORTH DAKOTA THIS EVENING. LARGE HAIL AND STRONG/ERRATIC WIND GUSTS WILL BE THE MAIN THREATS. BEHIND THE STORMS...AREAS OF MVFR/LCL IFR CIGS ARE EXPECTED LATER TONIGHT. CIGS WILL IMPROVE BY MID MORNING SATURDAY TO VFR. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...JJS SHORT TERM...AYD LONG TERM...KS AVIATION...JJS
Hazardous weather outlook, Jun 19, 1:45 PM CDT, 6 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 145 PM CDT FRI JUN 19 2015 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-201845- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 145 PM CDT FRI JUN 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED TO ENTER WESTERN NORTH DAKOTA LATE THIS AFTERNOON...AND SPREAD INTO CENTRAL NORTH DAKOTA THROUGH THE EVENING. THESE STORMS COULD BE SEVERE WITH LARGE HAIL...DAMAGING WIND AND POSSIBLY A FEW TORNADOES. THE GREATEST RISK FOR SEVERE WEATHER IS ACROSS SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A FEW STRONG TO SEVERE STORMS ARE POSSIBLE BOTH SATURDAY AND SUNDAY. DAILY THUNDERSTORM CHANCES WILL CONTINUE MONDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN BISMARCK AT 701-223-4582...OR ON SOCIAL MEDIA. AYD
In the hours before
Local storm report, Jun 19, 6:41 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
641 PM CDT FRI JUN 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND GST 1 ENE BEACH 46.92N 103.98W
06/19/2015 M61 MPH GOLDEN VALLEY ND AWOS
&&
AYDLocal storm report, Jun 19, 7:12 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
712 PM CDT FRI JUN 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM TSTM WND GST 4 N KILLDEER 47.43N 102.75W
06/19/2015 E60 MPH DUNN ND TRAINED SPOTTER
POWER IS OUT. VERY HEAVY RAIN ACCOMPANIED THE STRONG
WINDS.
&&
KSIMOSKOLocal storm report, Jun 19, 7:18 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
718 PM CDT FRI JUN 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM HAIL 9 S MARMARTH 46.16N 103.92W
06/19/2015 M2.75 INCH BOWMAN ND EMERGENCY MNGR
HAIL SIZE RANGED FROM 1.25 TO 2.75 INCHES IN SIZE.
&&
ACLocal storm report, Jun 19, 7:19 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
719 PM CDT FRI JUN 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0718 PM HEAVY RAIN MEDORA 46.91N 103.52W
06/19/2015 M2.00 INCH BILLINGS ND LAW ENFORCEMENT
HEAVY RAIN....ALL RECEIVED WITHIN 15 TO 20 MINTUES
&&
ACLocal storm report, Jun 19, 7:25 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
725 PM CDT FRI JUN 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0713 PM HAIL 7 ESE SUNSET BUTTE 46.11N 103.67W
06/19/2015 E1.75 INCH BOWMAN ND TRAINED SPOTTER
&&
JJSLocal storm report, Jun 19, 8:02 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
802 PM CDT FRI JUN 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND GST DICKINSON 46.88N 102.79W
06/19/2015 E65 MPH STARK ND AMATEUR RADIO
NORTH SIDE OF DICKINSON. MEDIUM SIZE TREE LIMBS DOWN
ALONG WITH MINOR STREET FLOODING.
&&
NHEINERTThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 7:09 PM CDT | Severe Thunderstorm Warning | BIS | Adams, Bowman | 29 min |
| Jun 19, 7:38 PM CDT | Severe Thunderstorm Warning | BIS | Dunn, Mercer, Morton, Oliver, Stark | 67 min |
| Jun 19, 8:29 PM CDT | Special Weather Statement | BIS | Bowman | 46 min |
| Jun 19, 8:36 PM CDT | Areal Flood Advisory | BIS | Morton, Oliver | 3 hr |
| Jun 19, 8:43 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Kidder, Morton | 62 min |
| Jun 19, 9:15 PM CDT | Severe Thunderstorm Warning | BIS | Emmons, Logan, Morton, Sioux | 30 min |
| Jun 19, 9:45 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Emmons, Kidder, Logan, McIntosh, Stutsman | 60 min |
| Jun 19, 10:45 PM CDT | Special Weather Statement | BIS | Kidder, Stutsman | 30 min |
| Jun 19, 11:16 PM CDT | Special Weather Statement | BIS | Grant | 44 min |
| Jun 20, 4:30 AM CDT | Dense Fog Advisory | BIS | Bottineau, Burke, Burleigh, Divide, McHenry, Mercer and 8 more | 5 hr |
| Jun 20, 2:00 PM CDT | Special Weather Statement | BIS | Bottineau | 30 min |
| Jun 20, 2:39 PM CDT | Special Weather Statement | BIS | Pierce | 36 min |
| Jun 20, 3:13 PM CDT | Special Weather Statement | BIS | Pierce | 32 min |
| Jun 20, 3:24 PM CDT | Severe Thunderstorm Warning | BIS | Pierce | 20 min |
| Jun 20, 3:51 PM CDT | Special Weather Statement | BIS | Wells | 24 min |
| Jun 20, 3:56 PM CDT | Special Weather Statement | BIS | Pierce | 34 min |
| Jun 20, 4:50 PM CDT | Special Weather Statement | BIS | Foster | 25 min |
| Jun 20, 5:01 PM CDT | Severe Thunderstorm Warning | BIS | Foster | 44 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.